Georgia, 2005

Damaging Wind in Georgia, June 6, 2005

June 6, 2005 · NWS CHS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 6, 1:30 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 6, 1:30 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT MON JUN 6 2005

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...SEABREEZE SLOWLY
MAKING ITS WAY INLAND AND MAKING USE OF THE MOIST UNSTABLE ATMOS
ACRS THE CWFA. HAVE ALREADY SEEN SEVERAL POP-UP CELLS RISE AND
DIE...AND THIS ACTIVITY SHOULD CONTINUE THRU THE REST OF THE
DAYLIGHT HRS TDA. WITH WEAK STORM MOTIONS...ANY STORM THAT FORMS HAS
THE POTENTIAL TO CAUSE ISOLD FLOODING AS THE GROUND IS WELL
SATURATED IN MOST SPOTS. SOME OF THE STRONGER STORMS MAY ALSO PUT
OUT OUTFLOW BOUNDARIES THAT...WHEN INTERACTING WITH EACH OTHER OR
THE SEABREEZE...CAN ALSO ACT AS TRIGGERS SO WILL MAINTAIN CHC POPS
THRU MIDNIGHT WITH DRY FCST AFTERWARDS. WILL LOOK FOR FOG FORMATION
TNGT WITH PLENTY OF LLVL MOISTURE AND LGT BLYR WINDS.

SIMILAR STORY TMRW WITH SEABREEZE/BNDRY INTERACTIONS CAUSING AFTN
POP-UP SHWRS/TSTMS. FCST SOUNDINGS LOOK SIMILAR TO TDA...WITH STEEP
LAPSE RATES...CAPES ARND 3000 J/KG...LI/S ARND -6...AND NO CINH.
WILL MAINTAIN CHC POPS AND AGAIN INCLUDE WORDING OF HVY RAIN
POSSIBLE AS PWATS WILL REMAIN ARND 2 INCHES AND STORM MOTIONS WILL
BE 5 KT OR LESS. WILL CUT POPS OFF ARND MIDNIGHT AND THEN AGAIN LOOK
FOR FOG FORMATION LATE TUE NGT FOR SIMILAR REASONING AS TNGT.

MAX TEMPS TUE WILL BE SIMILAR TO TDA...IN THE MID TO UPR 80S. MIN
TEMPS TNGT AND TMRW NGT WILL REMAIN IN THE LWR 70S WITH MID 70S
ALONG THE IMMEDIATE COAST.
&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...CONTINUED SWLY FLOW ON
BACKSIDE OF UPR LVL RIDGE REMAINING NEARLY STNRY OVR SE CONUS/SW
ATLC WILL KEEP DEEP MOISTURE BUT WEAK FORCING OVR THE AREA THRU THE
WEEKEND. MAIN TRIGGER WILL BE THE SEABREEZE EACH DAY SO WILL
MAINTAIN CHC POPS FOR AFTN/EVE TSTMS THROUGHOUT. TEMPS WILL RUN
RIGHT NR CLIMO WITH LITTLE DAY-TO-DAY CHANGES. PWATS WILL REMAIN
HIGH...SO LOCALIZED HVY RAIN/FLOODING WILL CONTINUE TO BE A CONCERN.
&&

.MARINE...PERSISTENCE FORECAST CONTINUES. WIND DIRECTIONS NOT
STRAYING TOO FAR FROM S OR SE AND SPEEDS GENERALLY AOB 15 KT. SEA
HEIGHTS SHOULD BEGIN TO RESPOND WITH SE FLOW LATE IN THE WEEK GIVEN
THE LENGTHY FETCH AROUND THE EXPANSIVE RIDGE AXIS.
&&

.AVIATION...SEA BREEZE MAKING A SLOW PUSH INLAND THIS AFTN.
CONVECTIVE HAZARDS SHOULD CLEAR BOTH TERMS BY LATER THIS AFTN...HAVE
ALREADY AMENDED FOR THUNDER AT SAV TERM. TSTMS PSBL THE NEXT COUPLE
OF HOURS AROUND N CHARLESTON. AFTER 00Z...SIMILAR CONDITIONS TO LAST
NIGHT WITH CONVECTIVE DEBRIS DISSIPATING EARLY WITH GOOD POTENTIAL
FOR LATE NIGHT FOG AND STRATUS.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

08/24
Hazardous weather outlook, Jun 6, 10:45 AM EST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1145 AM EDT MON JUN 6 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-070900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1145 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
.RIVER FLOODING...A FLOOD WARNING IS IN EFFECT FOR THE LOWER SANTEE
RIVER NEAR JAMESTOWN...THE OGEECHEE RIVER AT MIDVILLE AND EDEN...AND
THE SAVANNAH RIVER AT CLYO. MINOR FLOODING IS FORECAST OR EXPECTED
TO CONTINUE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT ISSUED
BY THE NATIONAL WEATHER SERVICE IN CHARLESTON.

.HEAVY RAIN...SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS
AFTERNOON. SOME OF THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL AND
MOVE VERY SLOWLY. LOCALIZED RAINFALL TOTALS IN EXCESS OF 2 INCHES
ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ON THE
LOWER SANTEE RIVER IN SOUTH CAROLINA AND THE OGEECHEE AND SAVANNAH
RIVERS IN GEORGIA FOR MUCH OF THE PERIOD. PLEASE REFER TO THE LATEST
RIVER FLOOD STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

24

In the hours before

Special weather statement, Jun 6, 1:37 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
237 PM EDT MON JUN 6 2005

GAZ118-061915-
INLAND CHATHAM-
237 PM EDT MON JUN 6 2005

...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 315 PM
EDT...

AT 237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHWEST OF PORT
WENTWORTH...OR ABOUT 8 MILES NORTHWEST OF SAVANNAH...NEARLY
STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS
IN AND AROUND WHEAT HILL...PORT WENTWORTH...OLEARY...MONTEITH...
MEINHARD...GARDEN CITY...HAMER...TUTENS...WILLIAMS AND POOLER
THROUGH 315 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

RB
Special weather statement, Jun 6, 2:02 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EDT MON JUN 6 2005

GAZ116-118-061945-
INLAND BRYAN-INLAND CHATHAM-
302 PM EDT MON JUN 6 2005

...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND CHATHAM COUNTY
THROUGH 345 PM EDT...

AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF TUTENS...OR ABOUT 7
MILES NORTH OF RICHMOND HILL...NEARLY STATIONARY. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND BLOOMINGDALE...
TUTENS...WILLIAMS...POOLER AND HAMER THROUGH 345 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED. HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR WILL CAUSE
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

RB
Special weather statement, Jun 6, 2:10 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT MON JUN 6 2005

GAZ138-061945-
INLAND LIBERTY-
310 PM EDT MON JUN 6 2005

...STRONG THUNDERSTORMS WILL IMPACT LIBERTY COUNTY THROUGH 345 PM
EDT...

AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER FORT STEWART...OR ABOUT
6 MILES EAST OF HINESVILLE. THESE STORMS WHERE NEARLY STATIONARY AND
WILL AFFECT AREAS IN AND AROUND MCINTOSH...HINESVILLE...FORT
STEWART...FLEMINGTON AND FLEMING THROUGH 345 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED AND VERY HEAVY RAIN CAN BE EXPECTED.

The radar

The Charleston,SC radar (KCLX), 104 km away, was scanning. The volume nearest the first event began at 19:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Liberty

When
June 6, 2:40 PM EST to 2:45 PM EST
Where
Liberty County, Mc Intosh
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
31.817, -81.533

Thunderstorm winds blew down several large trees. Some fruit trees were damaged indicating that large hail of unknown size fell in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459213.